Definition of Syndrome, Pisa
Syndrome, Pisa: A condition in which there is sustained involuntary flexion of the body and head to one side and slight rotation of the trunk so the person appears to lean like the Leaning Tower of Pisa.
The Pisa syndrome is an adverse effect (a side-effect) of some medications. It occurs sometimes following the long-term use of narcoleptics (drugs used to treat schizophrenia) or cholinesterase inhibitors (a class of drugs used to treat Alzheimer disease).
Last Editorial Review: 6/14/2012
Back to MedTerms online medical dictionary A-Z List
Need help identifying pills and medications?
- Allergic Skin Disorders
- Bacterial Skin Diseases
- Bites and Infestations
- Diseases of Pigment
- Fungal Skin Diseases
- Medical Anatomy and Illustrations
- Noncancerous, Precancerous & Cancerous Tumors
- Oral Health Conditions
- Papules, Scales, Plaques and Eruptions
- Scalp, Hair and Nails
- Sexually Transmitted Diseases (STDs)
- Vascular, Lymphatic and Systemic Conditions
- Viral Skin Diseases
- Additional Skin Conditions